LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Ciprofloxacin

 - UBBFriend: Email this page to someone!    
Author Topic: Ciprofloxacin
lsudvm
Member
Member # 4966

Icon 1 posted      Profile for lsudvm   Author's Homepage     Send New Private Message       Edit/Delete Post   Reply With Quote 
It's been a while since I've logged in. My illness has gotten much worse. (I've been sick with Lyme since 6/02.). My question has to do with Cipro. I'm a veterinarian. I was scratched by a cat while doing some vaccinations earlier this summer. I was concerned about cat scratch fever. I had some Cipro at home, so I began taking it. While on the cipro, my night sweats subsided. When I quit the cipro, the night sweats returned. My night sweats were horrible. I'd have to change up to three times a night. My quality of sleep was terrible. Anyway, my LLMD and I agreed I must have some type of Hemobartonella. I stayed on Cipro for 2 90 day treatments and had to quit about 2 1/2 weeks into my third 90 day tx. Now I am having severe generalized joint pain and foot pain. I started using a hoover round (motorized wheel chair I borrowed from a friend. My hands and feet are extremely painful. I have used a cane too. I understand cipro can cause tendon, ligament and cartilage pain/damage. Is this permanent??? If not, then how long will I experience these symptoms??? I have called LLMD for pain meds, but no return phone call yet. I have taken some Lorcet plus when the pain has kept me awake or been totally unbearable. Also, I am having elevated temp., usually runs between 99.4 and 100;never normal. This has been going on for atleast 4 months. Any replies are greatly appreciated. I'read up on drug info.,but there isn't much there. You guys probably know more about this than any other resource. My blood work has always been normal. Help!!!

--------------------
G. Barnette, DVM

Posts: 40 | From Brandon, MS. USA | Registered: Dec 2003  |  IP: Logged | Report this post to a Moderator
nan
Frequent Contributor (1K+ posts)
Member # 63

Icon 10 posted      Profile for nan     Send New Private Message       Edit/Delete Post   Reply With Quote 
Hi there! (my dad was a veterinarian!)

Can you be sure the tick didn't transmit it?
It may not have been a cat.

I took cipro also and had some ligament and muscle pain after a month. Got switched to Levaquin..and that one was worse! It took several months before the pain went away and I was concerned it might be permanent, too! I could barely walk while on the levaquin, and doc suggested I pulse it; four days on and 3 days off. I could not handle it!

Babesiosis is more apt to cause the sweats you describe. (lyme can, too) I hope you were tested for that. Even though I tested negative, I took Mepron for 3 weeks followed by malarone and began to improve dramatically!

Sure hope you get some relief. [Frown]

--------------------
nan

Posts: 2135 | From Tick Country | Registered: Oct 2000  |  IP: Logged | Report this post to a Moderator
burnbitter
LymeNet Contributor
Member # 7088

Icon 1 posted      Profile for burnbitter     Send New Private Message       Edit/Delete Post   Reply With Quote 
I've just started levaquin for 'bartonella like organisms" I have cats, no idea where it came from, or the lyme for that matter.

been on it five days, have also had a coinciding cold at the same time so the only noticed difference is that the goo I scrap off my tongue morning and evening with my tongue cleaner when from a lot to almost nothing.

I suspected bartonella or blo because throughout treatment I have reoccuring sore throats and 'weird' feelings numbness and not right feeling in my throat on top of babesia's choking and neck muscle symptoms (which I tested positive for then negative after treatment)

who knows
I'm on levaquin it's day 5 I hope it helps
my cold is so bad I can't tell how I feel. other than I'm getting bronchitis on a drug speicilized for resporatory infections...so that seems not so good.

Posts: 207 | From san francisco, ca | Registered: Mar 2005  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.